Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 37, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 6, 2021, 3:53 PM CDT for Christian County, Todd County, Kentucky. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2021, 3:53 PM CDT (20:53 UTC)
- Expired
- May 6, 2021, 4:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, KY, Todd County, KY
The radar
The Ft Campbell radar (KHPX), 28 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:11 PM CDT | TSTM WND DMG | 4 Nw Hopkinsville, KY | SEVERAL TREES REPORTED DOWN. |
| May 6, 4:15 PM CDT | TSTM WND DMG | Hopkinsville, KY | LARGE TREE DOWN ON VACANT HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377
WUUS53 KPAH 062053
SVRPAH
KYC047-219-062145-
/O.NEW.KPAH.SV.W.0037.210506T2053Z-210506T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
353 PM CDT Thu May 6 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Christian County in south central Kentucky...
Todd County in south central Kentucky...
* Until 445 PM CDT.
* At 352 PM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Crofton to Hopkinsville, moving
east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hopkinsville, Oak Grove, Elkton, Fort Campbell, Clarksville,
Guthrie, Pembroke, Crofton, Trenton, and Herndon.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 73 and 92.
Pennyrile Parkway between Mile Markers 1 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 8706 3664 8769 3673 8768 3713 8744
3713 8737 3714 8736 3716 8736 3715 8733
3711 8731 3711 8728 3708 8728 3706 8724
3705 8725 3705 8726 3704 8725 3704 8712
3706 8705 3677 8705
TIME...MOT...LOC 2052Z 282DEG 35KT 3708 8735 3663 8762
HAIL...0.75IN
WIND...60MPH
$$
York3 follow-up statements
836
WWUS53 KPAH 062115
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
415 PM CDT Thu May 6 2021
KYC047-219-062145-
/O.CON.KPAH.SV.W.0037.000000T0000Z-210506T2145Z/
Christian KY-Todd KY-
415 PM CDT Thu May 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CHRISTIAN AND TODD COUNTIES...
At 413 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Elkton to near Clarksville, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement reported scattered trees blown down in
Christian County.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hopkinsville, Oak Grove, Elkton, and Fort Campbell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 8706 3664 8769 3673 8768 3713 8744
3713 8737 3714 8736 3716 8736 3715 8733
3711 8731 3711 8728 3708 8728 3706 8724
3705 8725 3705 8726 3704 8725 3704 8712
3706 8705 3677 8705
TIME...MOT...LOC 2113Z 282DEG 35KT 3704 8712 3659 8739
HAIL...<.75IN
WIND...60MPH
$$
York930
WWUS53 KPAH 062129
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
429 PM CDT Thu May 6 2021
KYC047-062137-
/O.CAN.KPAH.SV.W.0037.000000T0000Z-210506T2145Z/
Christian KY-
429 PM CDT Thu May 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3664 8706 3664 8733 3706 8726 3707 8726
3706 8725 3705 8725 3705 8726 3704 8725
3704 8712 3706 8706 3677 8705
TIME...MOT...LOC 2127Z 281DEG 17KT 3704 8710 3659 8737
$$
KYC219-062145-
/O.CON.KPAH.SV.W.0037.000000T0000Z-210506T2145Z/
Todd KY-
429 PM CDT Thu May 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR TODD COUNTY...
At 427 PM CDT, severe thunderstorms were located along a line
extending from Clifty to Guthrie, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement. Trees were reported down at scattered
locations around Christian County between 3 and 315 pm.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Elkton, Guthrie, Trenton, Justice, Allensville, Allegre and Clifty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 8706 3664 8733 3706 8726 3707 8726
3706 8725 3705 8725 3705 8726 3704 8725
3704 8712 3706 8706 3677 8705
TIME...MOT...LOC 2127Z 281DEG 17KT 3704 8710 3659 8737
HAIL...<.75IN
WIND...60MPH
$$
York600
WWUS53 KPAH 062142
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
442 PM CDT Thu May 6 2021
KYC219-062152-
/O.EXP.KPAH.SV.W.0037.000000T0000Z-210506T2145Z/
Todd KY-
442 PM CDT Thu May 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR TODD COUNTY WILL EXPIRE AT 445
PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3664 8706 3664 8733 3706 8726 3707 8726
3706 8725 3705 8725 3705 8726 3704 8725
3704 8712 3706 8706 3677 8705
TIME...MOT...LOC 2142Z 282DEG 35KT 3701 8694 3656 8721
$$
YorkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:10 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 6, 2:10 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Paducah KY 210 PM CDT Thu May 6 2021 .SHORT TERM...(Tonight through Friday night) Issued at 200 PM CDT Thu May 6 2021 Approaching cold front now on doorstep of FA, setting off active convection, strong-severe, across FA along/ahead of its approach. There will continue to be a marginal to slight risk of severe as the front approaches, with low topped supercells possible. With freezing level near -8C and -20C level roughly 10K higher, large hail also possible along with damaging wind gusts. Should be short-lived during peak heating/tied to front. Afterward, drier dew points sweep in, with potentially some 30s dew points forecast thru tmrw. These will begin moderating again by tmrw night as a warm frontal boundary returns to the area, bringing the next chance of rain. .LONG TERM...(Saturday through Thursday) Issued at 200 PM CDT Thu May 6 2021 The wet weekend signal is still there, but storm total qpf amounts appear to be improving, as the heaviest qpf axis shifts north and west of the FA. Still, with the warm front's lift across the area Saturday, then warm sectoring Saturday night, ahead of the approaching cold front Sunday (passage Sunday night), anticipate gradual re-moistening/destabilizing environ with high pops returning, including thunder chances. By the end of the weekend, storm total average qpf in the 1 to 2 inch range seems likely. Behind the cold fropa, a cooler than climo norm airmass settles across the FA next week. 60s for highs and 40s for lows can be expected each day. While spotty rain chances cannot be completely ruled out any day, an early week drier, versus mid week wetter, approach appears the most likely scenario given the synoptic scale evolution from quasi zonal (early) to more amplified troffing (mid-late) week. && .AVIATION... Issued at 200 PM CDT Thu May 6 2021 Lower bases/cigs and potential thunderstorms with vsby restrictions are anticipated at terminals, at least in vicinity fashion if not categorical, thru late pm hours. A cold front's passage will then end restrictions associated with frontal convection, and improve skies overnight. Winds will shift to gusty northwest behind the front, then wane as higher pressure moves in/takes over, returning all Visual Flight Rules for the latter half of the flight forecast package. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, May 6, 12:49 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1249 PM CDT Thu May 6 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1249 PM CDT Thu May 6 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible as a cold front makes its approach and passage this afternoon. A Severe Thunderstorm Watch is in effect until 6 PM CDT for much of the area. Refer to the Watch for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A chance of thunderstorms this weekend will bring heavy rain and lightning as the primary storm associated hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this afternoon.
In the hours before
Special weather statement, May 6, 2:41 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
241 PM CDT Thu May 6 2021
ILZ078-INZ081-082-085>088-KYZ014-018-062030-
Wabash IL-Posey IN-Warrick IN-Vanderburgh IN-Gibson IN-Spencer IN-
Pike IN-Henderson KY-Union KY-
241 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WABASH...WARRICK...
SPENCER...GIBSON...VANDERBURGH...POSEY...PIKE... HENDERSON AND UNION
COUNTIES UNTIL 330 PM CDT...
At 240 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Carmel to near Poseyville to 6
miles southeast of Shawneetown. Movement was east southeast at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Evansville, Henderson, Princeton, Mount Carmel, Mount Vernon,
Boonville, Newburgh, Morganfield, and Petersburg.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southern and southeastern Illinois...southwestern Indiana...and
western and northwestern Kentucky.
LAT...LON 3849 8769 3844 8763 3854 8743 3854 8710
3787 8726 3788 8727 3782 8732 3777 8729
3765 8750 3764 8773 3747 8798 3767 8815
3808 8776 3846 8775 3842 8771 3846 8766
3848 8775 3857 8774 3857 8765
TIME...MOT...LOC 1940Z 325DEG 33KT 3853 8770 3803 8772 3768 8806
YorkSpecial weather statement, May 6, 2:56 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Paducah KY
256 PM CDT Thu May 6 2021
KYZ006-008-009-011-012-062045-
Marshall KY-Calloway KY-Graves KY-Lyon KY-Trigg KY-
256 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CALLOWAY...MARSHALL...
TRIGG...SOUTHERN GRAVES AND LYON COUNTIES UNTIL 345 PM CDT...
At 255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Benton to near Mayfield.
Movement was southeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Murray, Mayfield, Benton, and Land Between The Lakes Area.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
western Kentucky.
LAT...LON 3650 8869 3666 8879 3701 8819 3664 8776
3663 8785 3667 8786 3668 8807 3654 8803
3650 8805
TIME...MOT...LOC 1955Z 324DEG 30KT 3692 8822 3666 8867
YorkSpecial weather statement, May 6, 3:14 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
314 PM CDT Thu May 6 2021
KYZ012-013-015>017-019>022-062100-
Muhlenberg KY-Todd KY-Webster KY-Christian KY-Caldwell KY-McLean KY-
Hopkins KY-Daviess KY-Trigg KY-
314 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR DAVIESS...MUHLENBERG...
CHRISTIAN...CALDWELL...MCLEAN...TRIGG...HOPKINS...TODD AND WEBSTER
COUNTIES UNTIL 400 PM CDT...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sebree to near Providence to near
Princeton. Movement was east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms. A wind gust to 46 mph was measured as this line
passed through Morganfield.
Locations impacted include...
Owensboro, Madisonville, Princeton, Central City, Providence, Dawson
Springs, and Calhoun.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
portions of western and northwestern Kentucky.
LAT...LON 3763 8695 3747 8711 3748 8713 3746 8711
3738 8710 3734 8714 3732 8711 3737 8708
3737 8704 3729 8698 3696 8721 3698 8789
3705 8796 3732 8778 3764 8764 3765 8750
3769 8741 3776 8682 3771 8686 3767 8682
TIME...MOT...LOC 2012Z 266DEG 38KT 3760 8758 3733 8770 3706 8788
YorkLocal storm report, May 6, 3:15 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
315 PM CDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 S BOAZ 36.86N 88.64W
05/06/2021 E0.75 INCH GRAVES KY PUBLIC
PUBLIC REPORT FROM VIOLA KY.
&&
RJPSpecial weather statement, May 6, 3:29 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
329 PM CDT Thu May 6 2021
INZ082-087-088-062115-
Warrick IN-Spencer IN-Pike IN-
329 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WARRICK...SPENCER
AND EASTERN PIKE COUNTIES UNTIL 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Washington to near Eureka.
Movement was northeast at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Rockport, Dale, Grandview, Santa Claus, Eureka, Folsomville,
Ferdinand, Chrisney, Tennyson and Gentryville.
LAT...LON 3804 8679 3800 8677 3801 8680 3794 8692
3792 8701 3789 8705 3785 8705 3781 8714
3784 8716 3786 8723 3855 8718 3852 8715
3854 8710 3851 8707 3821 8707 3821 8679
3812 8681 3810 8677 3808 8678 3806 8677
TIME...MOT...LOC 2029Z 235DEG 44KT 3854 8711 3788 8716
YorkSpecial weather statement, May 6, 3:40 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Paducah KY
340 PM CDT Thu May 6 2021
ILZ075-080-062130-
Perry IL-Jefferson IL-
340 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY AND JEFFERSON
COUNTIES UNTIL 430 PM CDT...
At 339 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Odin to 6 miles north of Nashville. Movement
was southeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mount Vernon, Woodlawn, Dix and Waltonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central Illinois.
LAT...LON 3847 8870 3838 8870 3811 8918 3821 8928
3821 8915 3847 8914
TIME...MOT...LOC 2039Z 316DEG 27KT 3861 8903 3845 8939
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:05 PM CDT | Special Weather Statement | PAH | Henderson | 40 min |
| May 6, 2:41 PM CDT | Special Weather Statement | PAH | Henderson, Union | 49 min |
| May 6, 2:56 PM CDT | Special Weather Statement | PAH | Calloway, Graves, Marshall | 49 min |
| May 6, 3:14 PM CDT | Special Weather Statement | PAH | Caldwell, Hopkins, McLean, Muhlenberg, Webster | 46 min |
| May 6, 3:22 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 38 min |
| May 6, 6:32 PM CDT | Special Weather Statement | PAH | Crittenden, Webster | 28 min |
| May 6, 6:47 PM CDT | Special Weather Statement | PAH | Livingston, McCracken | 43 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.